Custom Search

News

Wednesday 01 December 2004

[Clinical course of acute poisoning with olanzapine]

By: Balicka-Slusarczyk B, Szczeklik J, Szpak D, Groszek B.

Przegl Lek 2005;62(6):489-91

Olanzapine is a new atypical antipsychotic drug acting on different receptors. A variety of pharmacologic effects are responsible for toxicity and the variety of clinical symptoms seen in overdose: tachycardia, agitation or aggression, dysarthria, extrapyramidal dystonic effects, sedation or coma, small pupils, blurred vision, respiratory depression, hypotension. A retrospective analysis of clinical course of eight acute olanzapine intoxication treated at the Department of Clinical Toxicology Jagiellonian University Medical College is presented. CNS symptoms manifested in fluctuations between somnolence/coma and agitation/aggression and miosis were observed in most of the patients. Increased CPK activity was stated in the most of patients. All of the patients recovered, poisoning severity according PSS was moderate and severe.

Use of this site is subject to the following terms of use